IJPAM: Volume 89, No. 2 (2013)
CLOSED GEODESICS ON CONVEX DELTAHEDRA
Cynthia M. Traub, Adam G. Weyhaupt
Department of Mathematics and Statistics
Southern Illinois University Edwardsville
Box 1653, Edwardsville, IL 62026-1653, USA
Abstract. We obtain a complete classification of all simple closed geodesics on the eight convex deltahedra by solving a related graph coloring problem. Geodesic segments in the neighborhood of each deltahedron vertex produce a limited number of crossing angles with deltahedron edges. We define a coloring on the edge graph of a deltahedron based on these angles, and we show that the set of graph colorings compatible with edge-colorings of the neighborhood graphs of radius one classifies all possible simple closed geodesics on all convex deltahedra.
Received: May 7, 2013
AMS Subject Classification: 52B10, 05C15, 37D40
Key Words and Phrases: polyhedra, deltahedra, geodesics, graph coloring
Download paper from here.
DOI: 10.12732/ijpam.v89i2.1 How to cite this paper?
Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395